Alert archive / Iowa / Wind Advisories in 2018
Wind Advisory 1, NWS Quad Cities, IA
NWS Quad Cities, IA issued this wind advisory at Mar 31, 2018, 6:13 AM CDT for 16 counties in Iowa; 9 counties in Illinois. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2018, 6:13 AM CDT (11:13 UTC)
- Expired
- Mar 31, 2018, 4:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Quad Cities, IA
All 25 counties
Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Dubuque County, IA, Iowa County, IA, Jackson County, IA, Johnson County, IA, Jones County, IA, Keokuk County, IA, Linn County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Washington County, IA, Bureau County, IL, Carroll County, IL, Henry County, IL, Jo Daviess County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL, Stephenson County, IL, Whiteside County, IL
The radar
The Quad Cities radar (KDVN), 32 km from the middle of the area, began a volume at 11:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 11.2 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2117 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
012 WWUS73 KDVN 311113 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 613 AM CDT Sat Mar 31 2018 ...Very Windy Today... .An area of strong showers and isolated thunderstorms moving rapidly through eastern Iowa into northwest Illinois will produce sustained winds of 30 to 40 mph with gusts as high as 50 mph possible through 7 am. Winds will remain strong from 25 to 35 mph from the south to southwest and then change to the northwest with gusts up to 45 mph as a cold front moves through in the late morning and early afternoon hours. IAZ042-053-054-065-066-068-ILZ001-007-009-311300- /O.CON.KDVN.HW.W.0001.000000T0000Z-180331T1300Z/ Dubuque-Jones-Jackson-Cedar-Clinton-Scott-Jo Daviess-Carroll- Whiteside- Including the cities of Dubuque, Anamosa, Maquoketa, Tipton, Clinton, Davenport, Bettendorf, Galena, Mount Carroll, and Sterling 613 AM CDT Sat Mar 31 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * Winds...South 25 to 35 mph with gusts up to 50 mph. * Timing...Until 7 am CDT. * Impacts...Very strong winds and heavy downpours will create hazardous travel conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means that sustained wind speeds of at least 40 mph or gusts of 58 mph or more will occur. This can lead to property damage and will make driving very hazardous, especially for high profile vehicles on north-south roads. && $$ IAZ040-041-051-052-311915- /O.NEW.KDVN.WI.Y.0001.180331T1113Z-180331T2100Z/ Buchanan-Delaware-Benton-Linn- Including the cities of Independence, Manchester, Vinton, and Cedar Rapids 613 AM CDT Sat Mar 31 2018 ...WIND ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... The National Weather Service in Quad Cities has issued a Wind Advisory, which is in effect until 4 PM CDT this afternoon. * Winds...Southwest 25 to 35 mph with gusts up to 45 mph this morning, becoming northwest by midday. * Timing...through 4 pm. * Impacts...Strong winds will create hazardous travel conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph or greater are expected, which can make driving difficult, especially for high profile vehicles. Use extra caution if you are traveling. && $$ ILZ002-311915- /O.NEW.KDVN.WI.Y.0001.180331T1200Z-180331T2100Z/ Stephenson- Including the city of Freeport 613 AM CDT Sat Mar 31 2018 ...WIND ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... The National Weather Service in Quad Cities has issued a Wind Advisory, which is in effect until 4 PM CDT this afternoon. * Winds...Southwest 25 to 35 mph with gusts up to 45 mph, becoming northwest in the afternoon * Timing...through 4 pm. * Impacts...Strong winds will create hazardous travel conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph or greater are expected, which can make driving difficult, especially for high profile vehicles. Use extra caution if you are traveling. && $$ Sheets
4 follow-up statements
889 WWUS73 KDVN 311134 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 634 AM CDT Sat Mar 31 2018 ...Strong Winds Today... .A strong cold front moving through the region will result in strong winds from the southwest this morning, which will change to the northwest by afternoon. IAZ042-053-054-065-066-ILZ001-007-009-311945- /O.CAN.KDVN.HW.W.0001.000000T0000Z-180331T1300Z/ /O.EXA.KDVN.WI.Y.0001.180331T1200Z-180331T2100Z/ Dubuque-Jones-Jackson-Cedar-Clinton-Jo Daviess-Carroll-Whiteside- Including the cities of Dubuque, Anamosa, Maquoketa, Tipton, Clinton, Galena, Mount Carroll, and Sterling 634 AM CDT Sat Mar 31 2018 ...WIND ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Quad Cities has issued a Wind Advisory, which is in effect until 4 PM CDT this afternoon. The High Wind Warning has been cancelled. * Winds...South 25 to 30 mph with gusts up to 45 mph. Winds becoming northwest by afternoon. * Timing...Through 4 pm. * Impacts...Strong winds will create hazardous travel conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph or greater are expected, which can make driving difficult, especially for high profile vehicles. Use extra caution if you are traveling. && $$ IAZ068-311245- /O.CAN.KDVN.HW.W.0001.000000T0000Z-180331T1300Z/ Scott- Including the cities of Davenport and Bettendorf 634 AM CDT Sat Mar 31 2018 ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Quad Cities has cancelled the High Wind Warning. The storm system moving through the area has weekended and high winds are no longer expected. Wind gusts of 35 mph are still possible this morning. $$ IAZ040-041-051-052-311945- /O.CON.KDVN.WI.Y.0001.000000T0000Z-180331T2100Z/ Buchanan-Delaware-Benton-Linn- Including the cities of Independence, Manchester, Vinton, and Cedar Rapids 634 AM CDT Sat Mar 31 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * Winds...West 25 to 30 mph with gusts up to 45 mph. * Timing...Through 4 pm. * Impacts...Strong winds will create hazardous travel conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph or greater are expected, which can make driving difficult, especially for high profile vehicles. Use extra caution if you are traveling. && $$ ILZ002-311945- /O.CON.KDVN.WI.Y.0001.180331T1200Z-180331T2100Z/ Stephenson- Including the city of Freeport 634 AM CDT Sat Mar 31 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * Winds...Southwest 25 to 30 mph with gusts up to 45 mph. Winds becoming northwest in the afternoon * Timing...through 4 pm. * Impacts...Strong winds will create hazardous travel conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph or greater are expected, which can make driving difficult, especially for high profile vehicles. Use extra caution if you are traveling. && $$ Sheets
308 WWUS73 KDVN 311307 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 807 AM CDT Sat Mar 31 2018 ...Strong Winds Today... .A strong cold front moving through the region will result in strong winds from the southwest this morning, which will change to the northwest by afternoon. IAZ063-064-067-068-076>078-ILZ015>018-024-312100- /O.EXA.KDVN.WI.Y.0001.000000T0000Z-180331T2100Z/ Iowa-Johnson-Muscatine-Scott-Keokuk-Washington-Louisa-Rock Island- Henry IL-Bureau-Putnam-Mercer- Including the cities of Marengo, Iowa City, Muscatine, Davenport, Bettendorf, Sigourney, Washington, Wapello, Moline, Rock Island, Geneseo, Princeton, Hennepin, and Aledo 807 AM CDT Sat Mar 31 2018 ...WIND ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... The National Weather Service in Quad Cities has issued a Wind Advisory, which is in effect until 4 PM CDT this afternoon. * Winds...West 20 to 30 mph with gusts up to 45 mph. * Timing...Through 4 pm. * Impacts...Strong winds will create hazardous travel conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph or greater are expected, which can make driving difficult, especially for high profile vehicles. Use extra caution if you are traveling. && $$ IAZ040-041-051-052-312100- /O.CON.KDVN.WI.Y.0001.000000T0000Z-180331T2100Z/ Buchanan-Delaware-Benton-Linn- Including the cities of Independence, Manchester, Vinton, and Cedar Rapids 807 AM CDT Sat Mar 31 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * Winds...West 20 to 30 mph with gusts up to 50 mph. * Timing...Through 4 pm. * Impacts...Strong winds will create hazardous travel conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph or greater are expected, which can make driving difficult, especially for high profile vehicles. Use extra caution if you are traveling. && $$ IAZ042-053-054-065-066-ILZ001-002-007-009-312100- /O.CON.KDVN.WI.Y.0001.000000T0000Z-180331T2100Z/ Dubuque-Jones-Jackson-Cedar-Clinton-Jo Daviess-Stephenson-Carroll- Whiteside- Including the cities of Dubuque, Anamosa, Maquoketa, Tipton, Clinton, Galena, Freeport, Mount Carroll, and Sterling 807 AM CDT Sat Mar 31 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * Winds...West 20 to 30 mph with gusts up to 50 mph. * Timing...Through 4 pm. * Impacts...Strong winds will create hazardous travel conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph or greater are expected, which can make driving difficult, especially for high profile vehicles. Use extra caution if you are traveling. && $$
664 WWUS73 KDVN 311728 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 1228 PM CDT Sat Mar 31 2018 ...Strong Winds Today... .A strong cold front moving through the region will result in a strong west to northwest wind this afternoon. IAZ040-041-051-052-312100- /O.CON.KDVN.WI.Y.0001.000000T0000Z-180331T2100Z/ Buchanan-Delaware-Benton-Linn- Including the cities of Independence, Manchester, Vinton, and Cedar Rapids 1228 PM CDT Sat Mar 31 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * Winds...Northwest 25 to 35 mph with gusts around 45 mph. * Timing...Through 4 pm. * Impacts...Strong winds will create hazardous travel conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph or greater are expected, which can make driving difficult, especially for high profile vehicles. Use extra caution if you are traveling. && $$ IAZ042-053-054-063>068-076>078-ILZ001-002-007-009-015>018-024- 312100- /O.CON.KDVN.WI.Y.0001.000000T0000Z-180331T2100Z/ Dubuque-Jones-Jackson-Iowa-Johnson-Cedar-Clinton-Muscatine-Scott- Keokuk-Washington-Louisa-Jo Daviess-Stephenson-Carroll-Whiteside- Rock Island-Henry IL-Bureau-Putnam-Mercer- Including the cities of Dubuque, Anamosa, Maquoketa, Marengo, Iowa City, Tipton, Clinton, Muscatine, Davenport, Bettendorf, Sigourney, Washington, Wapello, Galena, Freeport, Mount Carroll, Sterling, Moline, Rock Island, Geneseo, Princeton, Hennepin, and Aledo 1228 PM CDT Sat Mar 31 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * Winds...Northwest 25 to 35 mph with gusts around 45 mph. * Timing...Through 4 pm. * Impacts...Strong winds will create hazardous travel conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph or greater are expected, which can make driving difficult, especially for high profile vehicles. Use extra caution if you are traveling. && $$ RP Kinney
274 WWUS73 KDVN 312050 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 350 PM CDT Sat Mar 31 2018 ...Winds Diminishing Late This Afternoon... .A strong northwest wind will continue to diminish through early evening. Wind gusts around 35 mph will persist through 6 pm. IAZ040-041-051-052-312200- /O.EXP.KDVN.WI.Y.0001.000000T0000Z-180331T2100Z/ Buchanan-Delaware-Benton-Linn- Including the cities of Independence, Manchester, Vinton, and Cedar Rapids 350 PM CDT Sat Mar 31 2018 ...WIND ADVISORY WILL EXPIRE AT 4 PM CDT THIS AFTERNOON... A northwest wind has dropped below advisory criteria this afternoon, and will continue to diminish through early evening. $$ IAZ042-053-054-063>068-076>078-ILZ001-002-007-009-015>018-024- 312200- /O.EXP.KDVN.WI.Y.0001.000000T0000Z-180331T2100Z/ Dubuque-Jones-Jackson-Iowa-Johnson-Cedar-Clinton-Muscatine-Scott- Keokuk-Washington-Louisa-Jo Daviess-Stephenson-Carroll-Whiteside- Rock Island-Henry IL-Bureau-Putnam-Mercer- Including the cities of Dubuque, Anamosa, Maquoketa, Marengo, Iowa City, Tipton, Clinton, Muscatine, Davenport, Bettendorf, Sigourney, Washington, Wapello, Galena, Freeport, Mount Carroll, Sterling, Moline, Rock Island, Geneseo, Princeton, Hennepin, and Aledo 350 PM CDT Sat Mar 31 2018 ...WIND ADVISORY WILL EXPIRE AT 4 PM CDT THIS AFTERNOON... A northwest wind has dropped below advisory criteria this afternoon, and will continue to diminish through early evening. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this wind advisory went out at Mar 31, 6:06 AM CDT, 7 minutes earlier.
Area forecast discussion, Mar 31, 6:06 AM CDT, 7 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
606 AM CDT Sat Mar 31 2018
.UPDATE...
Issued at 554 AM CDT Sat Mar 31 2018
Strong convection associated with a mid level mesoscale feature
pushing through east central IA was apparently mixing down the 40
to 50kt low level jet winds just off the surface, resulting in 30
to 40 mph winds with gusts over 50 mph around 5 am along and
ahead of this feature. Have thus issued a short high wind warning
centered on this feature as it moves into northwest IL over the
next hour or so.
As of 6 am, winds have since diminished, but remain at or just
below advisory criteria over much of eastern IA. With pressure
falls over the area and the front approaching, winds will likely
increase some as the morning progresses and a wind advisory will
be replacing the high wind warning and cover much of eastern IA
and northwest IL north of highway 30 for now.
&&
.SYNOPSIS...
Issued at 345 AM CDT Sat Mar 31 2018
Pressure falls ahead of an approaching surface low and cold front
in the plains were resulting in increasing winds and rising
temperatures early this morning. 3 am temperatures were in the
upper 30s to mid 40s with south winds sustained from 10 to 20 mph.
Elevated warm advection and strong south to southwest low level
jet winds of 40 to 50 kts were producing showers and even a few
thunderstorms over central and western IA, reaching into the
forecast area just west of the Cedar Rapids and Iowa City
corridor. So far, the lightning has been limited to the western
half Iowa, closer to more unstable mid level lapse rates. As this
feature and associated upper level shortwave approach this
morning, scattered showers will push through the region. Of
greater impact, a period of strong winds will follow the cold
frontal passage, along with steady to falling temperatures.
&&
.SHORT TERM...(Today and Tonight)
ISSUED AT 345 AM CDT Sat Mar 31 2018
Main focus is on strong winds winds today and then bitter cold
temperatures tonight. This morning, scattered elevated showers
will push through well ahead of the surface cold front. Current
radar trends and high res models have these over east central Iowa
before 12z, pushing mainly east of the MS River and out of the
forecast area between 12z and 15z. POPS are kept highest north of
I-80, with the far south only having slight chances. The potential
for thunderstorms early this morning looks very limited as mid
levels are shown stabilizing over the next several hours.
Precipitation will be less than a tenth of an inch in most areas.
The cold front, currently extending from a low in southwest MN
into eastern NE, is expected to cross the MS River around noon.
Increasing south to soutwest surface winds ahead of the front will
likely reach 20 to 30 mph ahead of the front, then a surge of
northwest winds from 25 to 30 mph with gusts over 40 mph will
follow the front over eastern IA from late morning into early
afternoon ahead of an axis of strong pressure rises. Winds will
then diminish some by mid to late afternoon. These may reach
advisory criteria gusts up to 45 mph for an hour or two following
the frontal passage. However, based on less then favorable upper
level forcing, cloud cover limiting steep low level lapse rates,
and marginal mid and upper level subsidence signals, will hold off
on the advisory and plan on using other means to message the
strong winds. Temperatures will follow an atypical diurnal trend,
with prefrontal warming resulting in morning highs from the mid
40s north to mid 50s south, then steady to falling readings in the
afternoon.
Tonight, high pressure edges into western IA with winter-like cold
850 mb temperatures well below zero C overspreading the region.
If skies were to completely clear, this would likely result in
widespread lows in the teens. However, incoming mid and high level
moisture and a baroclinic axis poised not to far south could keep
a good deal of high cloudiness in place, especially south. Thus,
have held lows south in the lower to mid 20s, while areas north
of I-80 were kept in the teens. These lows would approach April 1
records, especially at CID and DBQ, as referenced in this
discussion's attached climate section.
.LONG TERM...(Sunday through Friday)
ISSUED AT 345 AM CDT Sat Mar 31 2018
An active weather pattern will be seen with successive surges of
cold air. Each surge of cold air will be accompanied by strong
winds. Temperatures will average below normal.
Sunday and Sunday night
Assessment...medium confidence
The next storm system will move from the Plains into the Ohio Valley
Sunday into Sunday night. The overall track will sideswipe areas
south of a Pella, IA to Galva, IL line. Internally the models are
showing a strong signal that the atmospheric column will cool in the
precipitation area, especially for areas south of an Ottumwa, IA to
Macomb, IL line.
The model consensus has chance to likely pops south of a Pella, IA
to Galva, IL line on Sunday with the highest pops south of an
Ottumwa to Galesburg line.
As for amounts, the warm ground will initially be a problem but as
snowfall rates increase there should be accumulation on grassy and
elevated surfaces. Accumulations of 1 to 2 inches are possible south
of a Keosauqua, IA to Macomb, IL line. North of that line amounts
will quickly taper off to a dusting.
Monday and Monday night
Assessment...low to medium confidence
The next in a series of systems will move through the Midwest Monday
afternoon into Tuesday. The track is still in question which will be
important in regards to precipitation type.
The model consensus has slight chance to likely pops Monday
afternoon and chance to categorical pops Monday night.
The overall big picture has cooler and somewhat drier air at the low
levels with moisture flowing in aloft. The models appear to be a
little too dry aloft which is partially explaining the increased
risk of ice late Monday night.
Right now rain will develop Monday afternoon with it becoming a
rain/snow mix over the northwest half Monday night. Given the drier
air at lower levels there is a potential for sleet and possibly some
freezing rain.
Snowfall and ice amounts are uncertain given timing and track
differences between the models. A best guess right now is less than
an inch of snow on grassy/elevated surfaces. If ice occurs, elevated
surfaces and trees would be at risk.
Tuesday on...
Tuesday and Tuesday night
Assessment...low to medium confidence.
The storm system will continue on Tuesday and exit the area Tuesday
night. Again, the storm track will be important in regards to
precipitation type. Another round of strong winds will be seen
Tuesday afternoon and night as another strong cold front moves
through the area.
Right now the model consensus has categorical pops on Tuesday with
chance to likely pops Tuesday night with precipitation ending late
Tuesday night.
Rain is expected over the southeast half of the area with rain/snow
mixed with sleet and some freezing rain over the northwest half of
the area. The wintry mix over the northwest half of the area will
change over to all rain during the day. Tuesday night the rain will
change back to all snow across the entire area before ending.
Given the uncertainty of the storm track, it is too early to give a
reasonable estimate on potential snowfall.
Wednesday and Wednesday night
Assessment...high confidence
The model consensus has high pressure moving through the Midwest
bringing quiet and dry conditions.
Thursday and Thursday night
Assessment...low confidence
The global models bring a weak system through the area Thursday and
Thursday night but differ on the overall track of the system. As a
result of these track differences, the model consensus has slight
chance to chance pops. A rain/snow mix would change to rain on
Thursday before changing back to all snow Thursday night.
Friday
Assessment...medium confidence
Although the global models offer different opinions on what will
occur, there is a reasonably consistent signal of a seasonably
strong system moving through the area on Friday associated with
another strong cold front.
Right now the model consensus has chance pops on Friday for snow or
a rain/snow mix that changes to all rain before ending. Like the
Tuesday system, another round of strong winds will be seen behind
the cold front.
&&
.AVIATION...(For the 06Z TAFS through 06Z Saturday Night)
ISSUED AT 1126 PM CDT Fri Mar 30 2018
A strong cold front will arrive and move quickly east through the
area Saturday morning. While conditions will be mainly VFR ahead
of this front and behind it, the winds will be strong from the
south ahead of the front aloft tonight, with LLWS (50KT SOUTHWEST
WINDS AT 2200 FT AGL ) indicated at all sites from 09Z to 15Z
Saturday. Rain showers are likely during that time period as well,
but conditions should stay VFR for the most part. After the front
moves through, the LLWS will end as winds switch to northwest and
blow at 20 to 35 kts. That windy condition will last through
sunset Saturday evening.
&&
.CLIMATE...
ISSUED AT 345 AM CDT Sat Mar 31 2018
Easter record lows...
Moline.........6 on March 25, 1894
Dubuque........5 on March 29, 1964
Record Lows for April 1...
Moline.........17 in 1899
Cedar Rapids...14 in 1926
Dubuque........17 in 1954 & previous years
Burlington.....19 in 1926
Record Cold Highs for April 1...
Moline.........27 in 1899
Dubuque........27 in 1881
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...High Wind Warning until 8 AM CDT this morning for Cedar-Clinton-
Dubuque-Jackson-Jones-Scott.
Wind Advisory until 4 PM CDT this afternoon for Benton-Buchanan-
Delaware-Linn.
IL...High Wind Warning until 8 AM CDT this morning for Carroll-Jo
Daviess-Whiteside.
Wind Advisory until 4 PM CDT this afternoon for Stephenson.
MO...NONE.
&&
UPDATE...Sheets
SYNOPSIS...Sheets
SHORT TERM...Sheets
LONG TERM...08
AVIATION...Ervin
CLIMATE...SheetsHazardous weather outlook, Mar 31, 4:19 AM CDT, 1 hour 54 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 419 AM CDT Sat Mar 31 2018 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-010930- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 419 AM CDT Sat Mar 31 2018 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT A strong cold front will bring strong gusty winds as it passes through the area today. This morning, south winds will increase to 20 to 30 mph. Winds will then change to the northwest and increase to 25 to 30 mph with gusts as high as 45 mph as the front pushes through from late morning through mid afternoon. The strong winds, low relative humidity, and dried vegetation will combine to result in a very high threat of grass fires today. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A storm system will bring a risk of accumulating snow to areas south of an Ottumwa, Iowa to Galesburg, Illinois line on Sunday. Accumulations of 1 to 2 inches are possible on grassy and elevated surfaces. Monday night and Tuesday another storm system will move through the Midwest. A wintry mix of precipitation is possible late Monday night and Tuesday morning north of a Sigourney, Iowa to Mount Carroll, Illinois line. Additionally, strong winds of 20 to 35 mph are expected Tuesday into Tuesday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. Sheets/08
In the hours before
Special weather statement, Mar 31, 4:52 AM CDT, 1 hour 21 minutes before
Special Weather Statement National Weather Service Quad Cities IA/IL 452 AM CDT SAT MAR 31 2018 IAC031-045-097-103-105-113-139-163-311030- Jackson-Cedar-Scott-Johnson-Jones-Muscatine-Linn-Clinton- 452 AM CDT SAT MAR 31 2018 ...SHOWERS WITH VERY STRONG WINDS MOVING THROUGH EASTERN iOWA... At 445 AM CDT, a shower was located over Lake Macbride State Park, or 11 miles north of Iowa City, moving east at 50 mph. At 433 AM CDT, a gust of 58 mph was measured at the Cedar Rapids airport. Wind gusts up to 50 mph and heavy rainfall are possible with this shower. Locations impacted include... Cedar Rapids, Davenport, Iowa City, Bettendorf, Maquoketa, Anamosa, Tipton, West Branch, Durant, Mechanicsville, Stanwood, Marion, Coralville, North Liberty, Eldridge, DeWitt, Mount Vernon, Robins, Wilton and Lisbon. This includes the following highways... Interstate 74 in Iowa between mile markers 1 and 2. Interstate 80 in Iowa between mile markers 240 and 301. Interstate 280 between mile markers 1 and 2. LAT...LON 4231 9052 4155 9045 4162 9162 4210 9166 TIME...MOT...LOC 0945Z 265DEG 46KT 4183 9155 SHEETS
Local storm report, Mar 31, 4:55 AM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
455 AM CDT SAT MAR 31 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 AM NON-TSTM WND GST CEDAR RAPIDS ARPT 41.88N 91.71W
03/31/2018 M58 MPH LINN IA ASOS
ASOS STATION CID, CEDAR RAPIDS ARPT.
&&
GROSSThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 4:52 AM CDT | Special Weather Statement | DVN | Cedar, Clinton, Jackson, Johnson, Jones, Linn and 1 more | 38 min |
| Mar 31, 5:15 AM CDT | High Wind Warning | DVN | Cedar, Clinton, Dubuque, Jackson, Jones, Scott | 79 min |
Nearby
Wind Advisories in Iowa, 2018Wind Advisories in Illinois, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.